Alert archive / New York / Small Craft Advisories in 2012

Small Craft Advisory 66, NWS New York, NY

July 24, 2012

NWS New York, NY issued this small craft advisory at Jul 24, 2012, 3:29 AM EDT. It took effect at Jul 24, 2012, 6:00 PM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 24, 2012, 3:29 AM EDT (07:29 UTC)
In effect from
Jul 24, 2012, 6:00 PM EDT
Expired
Jul 25, 2012, 10:00 AM EDT
In force
16 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

190 
WHUS71 KOKX 240729
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
329 AM EDT TUE JUL 24 2012

...SMALL CRAFT CONDITIONS ON THE OCEAN WATERS TONIGHT...

ANZ350-353-355-242000-
/O.NEW.KOKX.SC.Y.0066.120724T2200Z-120725T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
329 AM EDT TUE JUL 24 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
WEDNESDAY.

* LOCATION...OCEAN WATERS. 

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
304 
WHUS71 KOKX 241948
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
348 PM EDT TUE JUL 24 2012

...SMALL CRAFT CONDITIONS ON THE OCEAN WATERS TONIGHT...

ANZ350-353-355-250400-
/O.CON.KOKX.SC.Y.0066.120724T2200Z-120725T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
348 PM EDT TUE JUL 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* LOCATION...OCEAN WATERS.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
620 
WHUS71 KOKX 250139
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
939 PM EDT TUE JUL 24 2012

...SMALL CRAFT CONDITIONS ON THE OCEAN WATERS TONIGHT...

ANZ350-353-355-251000-
/O.CON.KOKX.SC.Y.0066.000000T0000Z-120725T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
939 PM EDT TUE JUL 24 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
WEDNESDAY...

* LOCATION...COASTAL OCEAN WATERS.

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
939 
WHUS71 KOKX 250736
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
336 AM EDT WED JUL 25 2012

...GUSTY WINDS ON THE COASTAL OCEAN WATERS SOUTH OF LONG ISLAND
INTO EARLY AFTERNOON...

ANZ350-353-355-251700-
/O.EXT.KOKX.SC.Y.0066.000000T0000Z-120725T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
336 AM EDT WED JUL 25 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTH 10 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET EAST OF MORICHES INLET.

* TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE THROUGH
  MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

MALOIT
082 
WHUS71 KOKX 251400
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1000 AM EDT WED JUL 25 2012


ANZ350-353-355-251500-
/O.CAN.KOKX.SC.Y.0066.000000T0000Z-120725T1700Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1000 AM EDT WED JUL 25 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 24, 1:58 AM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 24, 1:58 AM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
158 AM EDT TUE JUL 24 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION THIS MORNING. WEAK HIGH
PRESSURE THEN BUILDS ACROSS THE AREA INTO WEDNESDAY...THEN SLIDES
OFFSHORE WEDNESDAY NIGHT. A WARM FRONT APPROACHES FROM THE
SOUTHWEST THURSDAY. THIS FRONT THEN STALLS OUT NEAR THE AREA INTO
THE WEEKEND WITH WAVES OF LOW PRESSURE RIDING ALONG THE FRONT.
HIGH PRESSURE THEN BUILDS IN EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CONVECTIVE ACTIVITY REMAINS TO THE NORTH OF THE REGION WITH THE
BEST INSTABILITY IN THE CWA REMAINING ACROSS CONNECTICUT. POSSIBLE
THAT CONVECTION WILL EXPAND INTO NORTHERN PORTIONS OF CONNECTICUT.
ADJUSTED POPS TO REFLECT CURRENT TRENDS. WARM AND HUMID AIRMASS
REMAINS WITH TEMPERATURES REMAINING IN THE 60S AND 70S AND DEW
POINTS IN THE MID 60S TO LOWER 70S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM WEDNESDAY/...
COLD FRONT CROSS THE ENTIRE CWA EARLY TUESDAY AFTERNOON WITH NW
FLOW AND LOWERING HUMIDITY.

THE CONVECTIVE TREAT REMAINS IN THE MORNING...BUT THE DRY AIR
MOVING IN FOR THE AFTERNOON PREVENTS NEW DEVELOPMENT.

FAIR TUESDAY NIGHT...AS WEAK HIGH PRESSURE BUILDS ACROSS THE NORTHERN
STATES...BRINGING REFRESHINGLY LOWER HUMIDITY...AND SLIGHTLY
COOLER TEMPS.

FOLLOWED A BLEND OF MAV/MET FOR TEMPERATURES THROUGH THE SHORT TERM
PERIOD...WITH DAYTIME HIGHS ON TUESDAY REACHING THE UPPER 80S AND
LOWER 90S. DEW POINTS WILL SLOWLY DECREASE TUESDAY MORNING INTO THE
LOW 60S TO UPPER 50S...SHOULD KEEP HEAT INDICES IN THE LOWER TO
PERHAPS MID 90S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AT THE ONSET OF THE PERIOD...AN UPPER TROUGH DEPARTS THE NE AND THE
UPPER FLOW FROM THE MIDWEST THROUGH THE GREAT LAKES AND INTO THE NE
BRIEFLY BECOMES ZONAL. HOWEVER...THIS IS SHORT LIVED AS ANOTHER TROUGH
AMPLIFIES ACROSS THE GREAT LAKES BY FRI...AND THEN TRANSLATES EAST
OVER THE WEEKEND.

AT THE SURFACE...HIGH PRESSURE BUILDS ACROSS THE REGION ON
WED...FOLLOWED BY AN APPROACHING WARM FRONT ON THU. THIS FRONT
STALLS IN CLOSE PROXIMITY TO THE FORECAST AREA THROUGH SAT. THE
EVENTUAL KICKER WILL BE THE COLD FRONT THAT MOVES THROUGH SAT NIGHT
INTO SUN MORNING. THERE IS CERTAINLY SOME UNCERTAINTY WITH THIS
FORECAST...SPECIFICALLY WITH THE 12Z GFS BEING THE OUTLIER. THE GFS
SENDS THE WARM FRONT THROUGH THE AREA ON THU...FOLLOWED BY A COLD
FRONTAL PASSAGE THU NIGHT. HIGH PRESSURE THEN FOLLOWS FOR THE
WEEKEND. THERE IS LITTLE SUPPORT FROM THE GLOBAL MODEL ENSEMBLE AT
THIS TIME...THUS WILL MAINTAIN THE FRONTAL BOUNDARY NEARBY AND
INCLEMENT WEATHER FOR THE THU-SAT TIME FRAME. THE DIFFERENCES SEEM
TO RESIDE IN THE MAGNITUDE OF LOW PRESSURE TRACKING ACROSS THE GREAT
LAKES AND NE ON THU...WITH THE GFS ABOUT 10 MB STRONGER THAN MOST
MODELS.

DRY..SEASONABLE CONDITIONS WILL START ON WED. THE COMBINATION OF
CLOUD COVER AND RAIN CHANCES DURING THE PERIOD WILL KEEP TEMPS
NEAR OR JUST BELOW SEASONABLE LEVELS...ALTHOUGH IT WILL BE HUMID.
A DRIER AIRMASS WILL WORK INTO THE AREA SUN INTO MON IN ASSOC WITH
HIGH PRESSURE.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT APPROACHES EARLY THIS MORNING...THEN CROSSES THE
TRI-STATE FROM MID MORNING THROUGH MID AFTERNOON. HIGH PRESSURE
THEN BUILDS IN FROM THE GREAT LAKES INTO TONIGHT.

PRIMARILY VFR THROUGH THE TAF PERIOD. INITIAL EXCEPTION IS AT KGON
WHERE IFR STRATUS WILL CONTINUE THROUGH AT LEAST 12Z...AND
POSSIBLY LINGER UNTIL 14Z. MVFR FOG ALSO POSSIBLE EARLY THIS
MORNING KHPN/KBDR. TODAY SHOULD BE DRY...EXCEPT FOR POSSIBLY A
SHRA FROM MID MORNING INTO EARLY AFTERNOON KGON.

WINDS START OF MAINLY LIGHT AND VARIABLE OR SW UNDER 10
KT...BECOME WEST BY MID MORNING AROUND 10 KT...THEN BECOME GUSTY
OUT OF THE WNW TO NW THIS AFTERNOON. GUSTS UP TO 25 KT POSSIBLE AT
CITY TERMINALS LATE THIS AFTERNOON. LOW CONFIDENCE ON EXACT TIMING
OF WIND DIRECTION CHANGES AND START/STOP TIMES OF WIND GUSTS.

OUTLOOK FOR 06Z WEDNESDAY THROUGH SATURDAY...
.LATE TUESDAY NIGHT-WEDNESDAY EVENING...VFR.
.LATE WEDNESDAY NIGHT-SATURDAY...MVFR OR LOWER POSSIBLE IN LOW
CLOUDS AND/OR SHRA/TSTMS.

&&

.MARINE...
UPDATED FOR WEATHER AND TEMPERATURES OVER THE WATERS OVERNIGHT.
WINDS AND SEAS REMAIN ON TRACK.

WIND GUSTS AND SEAS WILL INCREASE TO NEAR SMALL CRAFT LEVELS WITH
THE APPROACH AND PASSAGE OF A COLD FRONT BUT...CONFIDENCE IS LOW
AND WILL NOT ISSUE ANY HEADLINES AT THIS TIME.

SMALL CRAFT CONDITIONS ARE LIKELY ON THE COASTAL OCEAN WATERS IN THE
WAKE OF A COLD FRONT TUESDAY NIGHT.

SUB-SMALL CRAFT CONDITIONS ARE FORECAST WED-SAT DUE TO THE CLOSE
PROXIMITY OF A STATIONARY FRONT. THERE IS SOME UNCERTAINTY WITH
THE MAGNITUDE OF LOW PRESSURE PASSING TO THE NORTH THU INTO FRI.
THIS COULD RESULT IN HIGHER WINDS AND SEAS.

&&

.HYDROLOGY...
NO SIGNIFICANT RAINFALL IS EXPECTED THROUGH WEDNESDAY. SHOWERS/TSTMS ARE
POSSIBLE OVERNIGHT...BUT NO FLOOD THREAT ARE ANTICIPATED DUE TO LACK
OVER ORGANIZATION.

A MODERATE RAINFALL EVENT IS LIKELY FOR LATE THURSDAY INTO EARLY
FRIDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...FIG/JST
LONG TERM...DW
AVIATION...MALOIT
MARINE...FIG/DW
HYDROLOGY...BC
Hazardous weather outlook, Jul 23, 8:55 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
855 PM EDT MON JUL 23 2012

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-241000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
855 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-241000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
855 PM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 5:23 PM EDTSpecial Weather StatementOKXPutnam37 min
Jul 24, 5:46 PM EDTSpecial Marine WarningOKX29 min
Jul 24, 5:50 PM EDTSpecial Marine WarningOKX40 min
Jul 24, 6:01 PM EDTSevere Thunderstorm WarningOKXSuffolk44 min
Jul 24, 6:03 PM EDTSpecial Marine WarningOKX42 min
Jul 24, 6:46 PM EDTSpecial Weather StatementOKXSuffolk59 min
Jul 24, 7:03 PM EDTSpecial Weather StatementOKXNassau42 min
Jul 24, 7:21 PM EDTSpecial Weather StatementOKXRichmond24 min
Jul 24, 7:26 PM EDTSpecial Marine WarningOKX49 min
Jul 24, 4:46 AM EDTSpecial Weather StatementOKX44 min
Jul 24, 4:39 PM EDTSevere Thunderstorm WarningOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region66 min
Jul 24, 4:54 PM EDTSpecial Weather StatementOKX66 min
Jul 24, 5:29 PM EDTSpecial Weather StatementOKX61 min

Nearby

Small Craft Advisories in New York, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.